JOHN V. BORDERS, M.D.
To the editor: Captopril is usually well tolerated but has been associated with rash, dysgeusia, and, rarely, hematologic and renal abnormalities. I report the case of a patient who had severe nail dystrophy (onycholysis) with captopril therapy for renovascular hypertension.
A 61-year-old white woman presented in July 1983 with poorly controlled hypertension. She was taking metoprolol, 100 mg twice daily; hydralazine, 50 mg twice daily; and hydrochlorothiazide, 50 mg once daily. Renal artery stenosis was documented and treated successfully with angioplasty. Her blood pressure rose to unacceptable levels 5 months later, however, despite resumption of similar triple-drug therapy. The patient
Learn more about subscription options.
Register Now for a free account.
BORDERS JV. Captopril and Onycholysis. Ann Intern Med. 1986;105:305-306. doi: 10.7326/0003-4819-105-2-305_2
Download citation file:
Published: Ann Intern Med. 1986;105(2):305-306.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only